MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 234132
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in incident was returned for evaluation and forwarded to the manufacturer for further evaluation.Evaluation results are pending.Arkray will file a follow-up report when evaluation is complete.
 
Event or Problem Description
Caller said these were 32g x 4mm needles in a 100ct box that was white in color.Caller was unable to find lot or batch number but found product number of 234132.Caller says the needles they use bend after being inserted in their skin.Caller also says they do not get the full amount of insulin and need to use a second needle.I made sure caller applied cap correctly by placing straight on.Caller injects at 90-degree angle.Caller said they did not inject into scar tissue.I told caller we can replace the needles and explained the return process as we would like it back for some testing.Replaced devices and sent rl.Contacted customer after initial call and was able to gather the lot number.
 
Additional Manufacturer Narrative
Manufacturer's investigation completed.Dhr's were reviewed and no records confirming the defect were observed.10 pen needles from archival sample and all returned samples were assembled onto pen injector and were triple punctured with proper technique into silicone cube with a hardness imitating human skin.No defects were observed during testing.10 pen needles from archival sample and all returned samples were assembled onto pen injector and tested for fluid flow.Droplets on the cannula were observed and injection of the applied dose could be observed.No defects observed during testing.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key11790231
Report Number1832816-2021-00011
Device Sequence Number3972931
Product Code FMI
UDI-Device Identifier00015482234324
UDI-Public(01)00015482234324
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2021
Device Model Number234132
Device Catalogue Number234132
Device Lot NumberA58T8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1